Skip to Content

Does Mavyret cause itching?

Medically reviewed by Melisa Puckey, BPharm. Last updated on July 21, 2020.

Official Answer

by Drugs.com

Does Mavyret cause itching?

Yes, Mavyret does cause itching (pruritus) as a side effect in up to 17% patients, but chronic itchy skin can also be a symptom of hepatitis C as well.

Other side effects of Mavyret:

Mavyret (glecaprevir and pibrentasvir) has other side effects that are common including:

  • headache (up to 17%)
  • elevated bilirubin (up to 17%)
  • tiredness or fatigue (up to 16%)
  • nausea (up to 12%)

Mavyret is used to treat hepatitis C.

What else causes itching when you have hepatitis?

In some cases hepatitis C can cause you to have elevated bilirubin levels, due to the damaged liver having difficulty removing bilirubin from the body. When bilirubin levels become high the skin becomes yellowish and itchy (jaundice).

When you have itchy skin while taking Mavyret it is important to check with your doctor so they can determine whether the itchy skin is

  • a side effect of Mavyret or
  • jaundice due to liver damage from hepatitis C

To determine the cause of the itchy skin your doctor may need to do further investigations or tests, and the results of these will decide what treatment options are best for you.

References

Related Medical Questions

Drug Information

Related Support Groups